New York, 2014Damaging Winds in New York, July 1 to 2, 2014
July 1 to 2, 2014 · NWS BUF · 5 events in 1 county or zone
A weak frontal boundary resulted in scattered showers and thunderstorms across portions of the western southern tier. As the storms crossed Cattaraugus County, the winds associated with them downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary resulted in scattered showers and thunderstorms across portions of the western southern tier. As the storms crossed Cattaraugus County, the winds associated with them downed trees and power lines. Damage was reported on Northeast Road in Conewango, Route 5 and Mayo Road in New Albion, Court and Eagle Streets in Little Valley, Windfall Road in Olean and in Mansfield.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 1, 9:25 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 1, 9:25 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1025 PM EDT TUE JUL 1 2014
.SYNOPSIS...
A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH WEDNESDAY
WITH SOME SHOWERS AND THUNDERSTORMS POSSIBLE WITHIN THE
CORRESPONDINGLY UNSTABLE AIRMASS. THIS WILL ESPECIALLY BE THE CASE
WEDNESDAY AFTERNOON AS A COLD FRONT WILL BEAR DOWN ON THE REGION.
TEMPERATURES WILL LOWER AND HUMIDITY LEVELS WILL BECOME MORE
TOLERABLE IN THE WAKE OF THE FRONT DURING THE LATTER PORTION OF THE
WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A WEAK FRONTAL BOUNDARY OVER THE LOWER GREAT LAKES IS INTERACTING
WITH A CONDITIONALLY UNSTABLE AIRMASS TO PRODUCE SOME SCATTERED
SHOWERS OVER LAKE ERIE AND THE FAR WESTERN COUNTIES OF THE STATE.
WHILE A CAP IN THE VCNTY OF 10K FT SHOULD LIMIT THIS ACTIVITY IN
TERMS OF STRENGTH AND COVERAGE...THUNDERSTORMS WILL BE POSSIBLE OVER
CHAUTAUQUA COUNTY THROUGH MIDNIGHT.
THE REMAINDER OF THE OVERNIGHT WILL FEATURE PARTLY TO MOSTLY CLOUDY
SKIES AND RELATIVELY HIGH TEMPERATURES WITH LOWS GENERALLY RANGING
FROM THE LOWER 70S ACROSS THE LAKE PLAINS TO THE MID 60S IN THE
VALLEYS OF THE SRN TIER.
ON WEDNESDAY...THE MAIN COLD FRONT WILL SLOWLY WORK ITS WAY ACROSS
MUCH OF THE CWA...SUPPORTED BY THE EASTWARD PROGRESSION OF THE UPPER
LEVEL TROUGH. WITH A STILL HUMID AIRMASS AND PWATS AROUND 1.25 -1.5
INCHES EXPECT SHOWERS AND THUNDERSTORMS TO AGAIN FORM AS THE
ATMOSPHERE DESTABILIZES. THE PASSAGE OF THE COLD FRONT WILL PROVIDE
LIFT WITH THE LIKELIEST AREAS FOR SHOWERS ACROSS THE GENESEE VALLEY
AND POINTS EASTWARD...WHERE THE COLD FRONT WILL ENCOUNTER PEAK
AFTERNOON HEATING. THIS COLD FRONT WILL STALL SOME ACROSS THE
EASTERN PORTION OF THE CWA...LEAVING CHANCES FOR SHOWERS AND
THUNDERSTORMS INTO THE EVENING HOURS. LATE AS THE UPPER LEVEL LOW
NEARS THE EASTERN GREAT LAKES A SHOWER MAY CLIP FAR NORTHERN NIAGARA
FRONTIER.
GIVEN THE DIURNALLY ASSISTED INSTABILITY OVER THE FINGER LAKES AND
PORTIONS OF THE EASTERN LAKE ONTARIO REGION WEDNESDAY AFTERNOON...
HAVE ADDED SOME ENHANCED WORDING (HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS) TO THE FORECAST.
IT WILL STILL BE ON THE HOT AND MUGGY SIDE WEDNESDAY WITH WIDESPREAD
80S ACROSS THE REGION. ROCHESTER AND PORTIONS OF THE GENESEE VALLEY
MAY REACH THE 90F MARK AGAIN.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE SHORT TERM PORTION OF THE FORECAST WILL OPEN WITH THE COLD
FRONTAL BOUNDARY SLOWLY OOZING EASTWARD ACROSS OUR CENTRAL AND
EASTERN ZONES DURING THE COURSE OF WEDNESDAY NIGHT. WHILE THIS
FEATURE WILL ACT AS THE FOCUS FOR SOME ADDITIONAL SCATTERED
CONVECTION THAT WILL SHIFT EASTWARD OVER TIME...THE LACK OF
SIGNIFICANT UPPER LEVEL SUPPORT AND INCREASING NOCTURNAL
STABILIZATION WARRANTS ONLY DIMINISHING CHANCE POPS AT THIS
PARTICULAR TIME. FURTHER WEST ACROSS FAR WESTERN NEW YORK THE BULK
OF THE NIGHT SHOULD BE MAINLY DRY...THOUGH A FEW ADDITIONAL STRAY
SHOWERS CANNOT BE TOTALLY RULED OUT GIVEN THE PRESENCE OF MID AND
UPPER LEVEL TROUGHING. TEMPERATURE-WISE...COOLER AND DRIER AIR
FILTERING IN BEHIND THE SLOW MOVING FRONT WILL ALLOW NIGHTTIME LOWS
TO FALL BACK TO THE 60-65 DEGREE RANGE...MAKING FOR SOMEWHAT MORE
COMFORTABLE SLEEPING CONDITIONS COMPARED TO THE PREVIOUS FEW NIGHTS.
ON THURSDAY...THE COLD FRONT WILL STALL OUT OVER EASTERN NEW YORK
AND WESTERN NEW ENGLAND...IN RESPONSE TO TROPICAL SYSTEM ARTHUR
WHICH WILL BE SLOWLY LIFTING ALONG OR JUST OFFSHORE OF THE CAROLINA
COASTLINE. WITH LINGERING MOISTURE ALONG THE FRONT AND SYNOPTIC-
SCALE LIFT INCREASING ACROSS THE AREA THANKS TO THE COMBINATION OF A
DIGGING UPPER LEVEL TROUGH AND AN INCREASINGLY DIFFLUENT FLOW ALOFT
IN THE RIGHT REAR QUAD OF A DEVELOPING UPPER LEVEL JET STREAK...
THIS LINGERING BOUNDARY SHOULD AGAIN ACT AS THE FOCUS FOR ANOTHER
ROUND OF SHOWERS. THE BEST CHANCES FOR THESE WILL BE FOUND ALONG OUR
SOUTHEASTERN PERIPHERY WHICH WILL BE CLOSEST TO THE LINGERING
BOUNDARY...WHERE LARGE-SCALE LIFT WILL BE MAXIMIZED AND WHERE SOME
LOW LIKELY POPS WILL BE IN PLACE...WHILE PROGRESSIVELY LOWER CHANCES
FOR SHOWERS WILL BE FOUND WITH INCREASING WESTWARD EXTENT. GIVEN THE
DEVELOPMENT OF SOME WEAK INSTABILITY STEMMING FROM DAYTIME
HEATING...A FEW EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE FROM
INTERIOR SECTIONS OF THE SOUTHERN TIER NORTHEASTWARD TO LEWIS
COUNTY. ALL OF THIS WILL THEN QUICKLY WIND DOWN THURSDAY NIGHT AS
THE FRONT SLIDES FURTHER EAST INTO NEW ENGLAND...AND HIGH PRESSURE/
DRIER AIR OVER THE MISSISSIPPI VALLEY RIDGES NORTHEASTWARD INTO
WESTERN NEW YORK.
WITH RESPECT TO TEMPS...PROGRESSIVELY COOLER AND DRIER AIR FILTERING
INTO THE REGION THURSDAY AND THURSDAY NIGHT WILL LEAD TO A CONTINUED
TREND TOWARD COOLER AND MORE COMFORTABLE WEATHER...WITH DAYTIME
HIGHS MOSTLY IN THE MID TO UPPER 70S THURSDAY FOLLOWED BY LOWS IN
THE LOWER TO MID 50S THURSDAY NIGHT. AT THE SAME TIME...DEWPOINTS
WILL GRADUALLY FALL INTO THE LOWER HALF OF THE 50S.
FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND DRY
AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL CONTINUE TO
BUILD EAST ACROSS OUR AREA WHILE ARTHUR LIFTS NORTHEASTWARD OFFSHORE
OF THE MID ATLANTIC AND NEW ENGLAND COASTLINES...WITH ITS EFFECTS
REMAINING WELL EAST OF WESTERN AND NORTH CENTRAL NEW YORK. THIS
SHOULD RESULT IN A BEAUTIFUL INDEPENDENCE DAY HOLIDAY...WITH A FAIR
AMOUNT OF SUNSHINE COMBINING WITH 850 MB TEMPS OF +8C TO +10C TO
YIELD DAYTIME HIGHS IN THE LOWER TO MID 70S. COUPLED WITH DEWPOINTS
REMAINING IN THE LOWER TO MID 50S...THIS WILL RESULT IN A VERY
COMFORTABLE DAY...WITH LOWS IN THE UPPER 40S TO MID 50S THEN MAKING
FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE HOLIDAY
CELEBRATIONS CONCLUDE FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE REMAINDER OF THE LONG INDEPENDENCE DAY WEEKEND WILL CONTINUE TO
FEATURE BEAUTIFUL WEATHER...AS SPRAWLING HIGH PRESSURE OVER THE OHIO
VALLEY SLOWLY DRIFTS EAST AND EVENTUALLY OFF THE MID-ATLANTIC
COASTLINE. EXPECT PLENTIFUL SUNSHINE ON SATURDAY AS THE RIDGE AXIS
SETTLES DIRECTLY OVERHEAD...WITH THE SOME MID AND HIGH CLOUDS THEN
GRADUALLY MIXING IN ON SUNDAY AS WARM AIR ADVECTION COMMENCES ALOFT.
TEMPERATURE-WISE...COMFORTABLE TEMPS IN THE MID 70S ON SATURDAY WILL
CLIMB TO PLEASANTLY WARM LEVELS IN THE UPPER 70S/LOWER 80S ON SUNDAY
AS A WEAK SOUTHERLY RETURN FLOW OF WARMER AIR SETS UP ON THE BACK
SIDE OF THE DEPARTING RIDGE. AT THE SAME TIME THOUGH...HUMIDITY
LEVELS WILL REMAIN AT COMFORTABLE LEVELS...WITH DEWPOINTS ONLY
SLOWLY RISING THROUGH THE 50S.
LOOKING A BIT FURTHER AHEAD...THE VARIOUS GUIDANCE PACKAGES ARE IN
GENERAL AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE
HUMID AIR ONCE AGAIN OVERSPREADING OUR REGION EARLY NEXT WEEK IN
ADVANCE OF THE NEXT LOW AMPLITUDE UPPER TROUGH AND ITS ATTENDANT
COLD FRONT. THIS WILL TRANSLATE TO A RETURN TO ABOVE AVERAGE
TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR THE REMAINDER OF THE
LONG TERM PERIOD...ALONG WITH SOMEWHAT MORE UNSETTLED CONDITIONS.
GIVEN THE GENERAL INCREASE IN HEAT AND HUMIDITY...AND THAT THE EXACT
TIMING OF THE FRONT REMAINS UNCERTAIN AT THIS DISTANT JUNCTURE...FOR
NOW HAVE ELECTED TO JUST COVER THE LATTER WITH BROADBRUSH LOWER-END
CHANCES OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL BE IN PLACE ACROSS THE REGION OVERNIGHT...WITH
SOME MVFR STRATUS ACROSS THE SRN TIER BETWEEN ABOUT 08 AND 12Z.
THERE WILL ALSO BE THE CHANCE FOR SOME WIDELY SEPARATED SHOWERS AND
THUNDERSTORMS OVER THE FAR WESTERN COUNTIES.
FOR WEDNESDAY...A COLD FRONT WILL MAKE ITS WAY ACROSS THE REGION
DURING THE LATE AFTERNOON AND EVENING. WHILE SOME THUNDERSTORMS
COULD DEVELOP AHEAD AND ALONG THIS FRONT...THE BULK OF THE DAY WILL
FEATURE VFR CONDITIONS.
OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH CHANCE OF SHOWERS
AND THUNDERSTORMS.
FRIDAY THROUGH SUNDAY...VFR.
&&
.MARINE...
WINDS HAVE WEAKENED CONSIDERABLY ACROSS BOTH LAKES AS THE SETTING
SUN HAS ENCOURAGED LESS MIXING...WHILE WINDS ALOFT HAVE WEAKENED AS
WELL. THIS WILL LEAVE GENTLE TO MODERATE SOUTHWESTERLIES ON BOTH
LAKES WITH WAVES AVERAGING 1 TO 3 FEET.
DURING THE DAY WEDNESDAY...A TIGHTENING PRESSURE GRADIENT AHEAD OF A
COLD FRONT WILL SUPPORT FRESHENING WINDS THAT COULD RESULT IN
ANOTHER ROUND OF SMALL CRAFT ADVISORIES. THE HIGHEST CHANCE FOR THIS
WOULD BE ON LAKE ERIE AND ACROSS THE NEARSHORE WATERS WEST OF
ROCHESTER.
WINDS WILL WEAKEN IN THE WAKE OF THE COLD FRONT WEDNESDAY NIGHT...
AND AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES ON THURSDAY...
RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES CAN BE ANTICIPATED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...RSH
NEAR TERM...RSH/THOMAS
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jul 1, 6:02 PM EST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
702 PM EDT TUE JUL 1 2014
NYZ001>003-010>012-019-020-085-021830-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
702 PM EDT TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ004>008-013-014-021-021830-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO-
ALLEGANY-
702 PM EDT TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY AFTERNOON...
AND WITH A HOT AND HUMID AIRMASS IN PLACE...THIS WILL PRESENT THE
RISK FOR STRONG TO SEVERE THUNDERSTORMS. THE GREATEST SEVERE
WEATHER RISK WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
WEDNESDAY AFTERNOON WILL ONCE AGAIN BE HOT WITH THE HEAT COMBINING
WITH THE HUMID CONDITIONS TO PRODUCE HEAT INDICES IN THE LOW TO
MID 90S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
702 PM EDT TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
RSH
In the hours before
Local storm report, Jul 1, 4:48 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
548 PM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG LYONS FALLS 43.62N 75.36W
07/01/2014 LEWIS NY LAW ENFORCEMENT
TREE DOWN ON CHERRY STREET.
&&
EVENT NUMBER BUF1400176
ARSpecial weather statement, Jul 1, 9:56 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 PM EDT TUE JUL 1 2014
NYZ019-020-020345-
CATTARAUGUS NY-CHAUTAUQUA NY-
1056 PM EDT TUE JUL 1 2014
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILE SOUTHWEST OF
MAYVILLE...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
SHERMAN...
MAYVILLE AND CHAUTAUQUA INSTITUTE...
STOCKTON...
CASSADAGA AND SINCLAIRVILLE...
ARKWRIGHT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4248 7911 4227 7897 4212 7969 4224 7974
REYNOLDS
Thunderstorm Wind, Cattaraugus
- When
- July 1, 10:48 PM EST
- Where
- Cattaraugus County, 2.22 mi NE of Conewango
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.252, -78.998
Law enforcement reported power lines down.
Thunderstorm Wind, Cattaraugus
- When
- July 1, 10:51 PM EST
- Where
- Cattaraugus County, 0.32 mi E of New Albion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.279, -78.874
Law enforcement reported trees down.
Thunderstorm Wind, Cattaraugus
- When
- July 1, 11:05 PM EST
- Where
- Cattaraugus County, 1.02 mi W of Little Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.250, -78.800
Law enforcement reported trees down.
Thunderstorm Wind, Cattaraugus
- When
- July 1, 11:10 PM EST
- Where
- Cattaraugus County, 2.81 mi S of Otto
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.310, -78.810
Law enforcement reported power lines down.
Thunderstorm Wind, Cattaraugus
- When
- July 2, 12:35 AM EST
- Where
- Cattaraugus County, 1.8 mi N of Olean Giermek Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.096, -78.400
Law enforcement reported trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537981, 537982, 537983, 537984, 537986.